STEROID ROSACEA

By Gary M. White, MD

Steroid rosacea

This patient was using triamcinolone for several months on the face.


Steroid rosacea is an acneiform rash induced by chronic steroid use.

Clinical

Topical use of a high-potency topical steroid can induce rosacea in that area. Topical tacroliumus has induced a similar eruption [AD 2003;139;227].

Treatment

Discontinuation of the topical steroid and an oral tetracycline is appropriate (e.g. doxycycline 100 mg BID). See the treatment section of rosacea. The condition may flare the first week or so after discontinuing the topical steroid.

RegionalDerm

Homepage | FAQs | Contact Dr. White


It is not the intention of RegionalDerm.com to provide specific medical advice, diagnosis or treatment. RegionalDerm.com only intends to provide users with information regarding various medical conditions for educational purposes and will not provide specific medical advice. Information on RegionalDerm.com is not intended as a substitute for seeking medical treatment and you should always seek the advice of a qualified healthcare provider for diagnosis and for answers to your individual questions. Information contained on RegionalDerm.com should never cause you to disregard professional medical advice or delay seeking treatment. If you live in the United States and believe you are having a medical emergency call 911 immediately.